Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 10, NWS Grand Forks, ND

June 17, 20078 counties in North Dakota; 8 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Jun 17, 2007, 2:37 AM CDT for 8 counties in North Dakota; 8 counties in Minnesota. It took effect at Jun 17, 2007, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 2:37 AM CDT (07:37 UTC)
In effect from
Jun 17, 2007, 1:00 PM CDT
Expired
Jun 17, 2007, 3:30 PM CDT
In force
3 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 80 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 170737
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
237 AM CDT SUN JUN 17 2007

...STRONG WINDS EXPECTED TODAY IN THE RED RIVER VALLEY...

.SOUTHERLY WINDS WILL GUST OVER 40 MPH TODAY IN THE RED RIVER
VALLEY FROM GRAND FORKS SOUTH. WINDS WILL SLOWLY SUBSIDE THIS
EVENING AS A COLD FRONT APPROACHES.

MNZ001>003-022-027>031-040-NDZ027-029-030-038-039-049-052-053-
180000-
/O.NEW.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/
WEST POLK-NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-GRAND FORKS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...MAHNOMEN...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
GRAND FORKS...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON
237 AM CDT SUN JUN 17 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED
THIS AFTERNOON IN THE RED RIVER VALLEY FROM GRAND FORKS SOUTH.
WINDS WILL SLOWLY SUBSIDE BY THIS EVENING AHEAD OF A COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
2 follow-up statements
000 
WWUS73 KFGF 171558
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1058 AM CDT SUN JUN 17 2007

...STRONG WINDS EXPECTED TODAY ACROSS THE SOUTHERN RED RIVER VALLEY...

.SOUTHERLY WINDS WILL GUST OVER 40 MPH TODAY IN THE SOUTHERN RED RIVER
VALLEY TODAY. WINDS WILL SLOWLY SUBSIDE THIS EVENING AS A COLD FRONT
APPROACHES.

MNZ001-002-022-NDZ027-029-030-171700-
/O.CAN.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/
WEST POLK-NORMAN-MAHNOMEN-GRAND FORKS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MAHNOMEN...GRAND FORKS...FINLEY...MAYVILLE
1058 AM CDT SUN JUN 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY FOR THE GRAND FORKS...MAYVILLE...AND MAHNOMEN AREA.  

THE APPROACHING STORM SYSTEM IS DEVELOPING A BIT SLOWER THAN
PREVIOUSLY EXPECTED AND WIND SPEEDS TODAY WILL REMAIN BELOW
ADVISORY CRITERIA. 

$$

MNZ003-027>031-040-NDZ038-039-049-052-053-180000-
/O.CON.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1058 AM CDT SUN JUN 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED
THIS AFTERNOON ACROSS THE SOUTHERN RED RIVER VALLEY. WINDS WILL SLOWLY
SUBSIDE BY THIS EVENING AHEAD OF A COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
TG
000 
WWUS73 KFGF 172030
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
330 PM CDT SUN JUN 17 2007


MNZ003-027>031-040-NDZ038-039-049-052-053-172130-
/O.CAN.KFGF.WI.Y.0010.000000T0000Z-070618T0000Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
330 PM CDT SUN JUN 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

SOUTHERLY WINDS WILL SLOWLY DECREASE THROUGH THE REMAINDER OF THE
AFTERNOON HOURS.

$$
TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 17, 1:51 AM CDT, 46 minutes earlier.

Area forecast discussion, Jun 17, 1:51 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
151 AM CDT SUN JUN 17 2007

.SHORT TERM...
STRONG TO SEVERE STORMS ONGOING IN CENTRAL ND...JUST ABOUT MOVING
INTO OUR FAR WESTERN FORECAST AREA. THEREFORE...WILL BE RATHER
BRIEF WITH THIS MORNING DISCUSSION WITH POTENTIAL FOR SEVERE
WEATHER MOVING IN. MODELS LOOK TO BE IN DECENT AGREEMENT...WITH
THE CONSISTENT GFS PREFERRED.

FOR TODAY AND TONIGHT...COLD FRONT WILL SWEEP THROUGH THE REGION
BY LATE TONIGHT. AMPLE INSTABILITY AND DEEP LAYERED SHEAR WILL
OVERSPREAD THE AREA ONCE MORNING ELEVATED CONVECTION MOVES INTO
CANADA. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF SEVERE
STORMS...SOME COULD DEVELOP RAPIDLY THIS EVENING ONCE CAP ERODES.
THE CAP WILL BE QUITE STRONG THOUGH...AND MAY HOLD FOR A GOOD
PORTION OF THE AFTERNOON. ONCE LARGE SCALE FORCING ACTS ON SFC
COLD FRONT THOUGH...I EXPECT SFC BASED STORMS WILL DEVELOP AND
BECOME SEVERE. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING
WIND...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE INITIALLY WITH
ANY SUPERCELLS. WILL MENTION SEVERE ALONG WITH HEAVY RAIN
POTENTIAL AS WELL. IT WILL ALSO BE VERY WINDY IN THE SOUTHERN 2/3
OF THE VALLEY TODAY...WITH 45KT TO MIX AND GUSTS OVER 40MPH LIKELY
AT THE SFC FROM FAR-GFK. THEREFORE...WILL ISSUE A WIND ADVISORY
FOR 18Z-00Z TODAY.

FOR MONDAY...WRAPAROUND SHOWERS ARE POSSIBLE WITH INSTABILITY
GONE...SO DON/T EXPECT ANY THUNDER.

ON TUESDAY...THERE COULD BE SOME ISOLATED STORMS...MAINLY DURING
THE AFTERNOON. DRY WEATHER IS EXPECTED ON WED ALONG WITH TEMPS
SLIGHTLY BELOW NORMAL.

.AVIATION...
MVFR CONDITIONS POSSIBLE TODAY NEAR ANY THUNDERSTORMS. STRONG
SOUTH WINDS ARE LIKELY TODAY IN GFK/FAR SITES...WITH GUSTS OVER 40
MPH POSSIBLE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NDZ027-029-030-038-039-049-052-053.

MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR MNZ001>003-022-027>031-040.

&&

DK
Hazardous weather outlook, Jun 16, 6:24 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
624 AM CDT SAT JUN 16 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-171130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
624 AM CDT SAT JUN 16 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG WITH HEAVY
RAIN ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST
CENTRAL MINNESOTA TONIGHT THROUGH SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN
SOUTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF WEST CENTRAL
MINNESOTA.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE REGION. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
AROUND SUNSET IN WESTERN NORTH DAKOTA...THEN MOVE INTO EASTERN
NORTH DAKOTA AROUND MIDNIGHT. THESE STORMS WILL MOVE NORTH AND
EAST INTO WESTERN MINNESOTA BY SUNDAY MORNING. THESE STORMS MAY
PRODUCE HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. RAINFALL
AMOUNTS OF OVER 1 INCH ARE POSSIBLE...WITH LOCALIZED HIGHER
AMOUNTS. THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING IF
STORMS REMAIN OVER ONE AREA FOR AN EXTENDED TIME...SO LISTEN TO
LATER STATEMENTS.

RIVERINE FLOODING WILL CONTINUE IN THE RED RIVER VALLEY FROM OSLO
AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN
MINNESOTA FROM RECENT HEAVY RAIN. ADDITIONAL RAINFALL THROUGH THIS
WEEKEND WILL LIKELY INCREASE INFLOWS INTO THE RIVER SYSTEM...AND
ADD TO THE FLOODING CONCERNS. STAY TUNED TO LATER STATEMENTS...AND
REFER TO THE LATEST HYDROLOGIC PRODUCTS ISSUED BY THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA SUNDAY AND SUNDAY NIGHT. SOME STORMS WILL LIKELY BE SEVERE IN
NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA SUNDAY MORNING.
THIS ACTIVITY SHOULD MOVE INTO CANADA BY LATE MORNING...AND ALLOW
THE ATMOSPHERE TO HEAT UP. BY SUNDAY AFTERNOON AND
EVENING...ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ALONG A COLD
FRONT NEAR THE RED RIVER VALLEY. THESE STORMS MAY BECOME RAPIDLY
SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES
POSSIBLE. IN ADDITION...HEAVY RAIN IS ALSO POSSIBLE NEAR ANY
STORMS THROUGH MONDAY MORNING. THE THREAT FOR THUNDERSTORMS SHOULD
DECREASE BY MONDAY AFTERNOON AS COLDER AIR FILTERS INTO THE REGION
BEHIND A STRONG COLD FRONT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY NIGHT.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:39 AM CDTSevere Thunderstorm WarningFGFBarnes66 min
Jun 17, 2:43 AM CDTSevere Thunderstorm WarningFGFBarnes62 min
Jun 17, 3:12 AM CDTTornado WarningFGFBarnes, Cass63 min
Jun 17, 3:29 AM CDTFlash Flood WarningFGFBarnes9 hr
Jun 17, 3:36 AM CDTSevere Thunderstorm WarningFGFCass54 min
Jun 17, 4:16 AM CDTTornado WarningFGFBarnes, Cass, Ransom59 min
Jun 17, 3:04 PM CDTFlash Flood WatchFGFBarnes, Cass, Ransom, Richland, Sargent13 hr
Jun 17, 4:07 AM CDTSevere Thunderstorm WarningFGFClay, Norman53 min
Jun 17, 3:58 PM CDTTornado WarningFGFPolk36 min

Nearby

Wind Advisories in North Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.